Missouri, 2006Damaging Wind in Missouri, July 13, 2006
July 13, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 13, 1:02 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 1:02 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT THU JUL 13 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS ATMOSPHERE
REMAINS UNSTABLE AND UNCAPPED ACROSS MUCH OF THE CWA. OTHERWISE
ATTENTION TURNS TO THE NORTHWEST WHERE MCS IS DEVELOPING ACROSS
NEBRASKA AND IOWA THIS AFTERNOON. A SOUTHEAST MOVEMENT IS EXPECTED
WITH THIS CONVECTIVE SYSTEM...BRINGING IT ACROSS NORTHWESTERN HALF
OF THE CWA OVERNIGHT.
DECAYING MCS...RESIDUAL BOUNDARIES...AND A CONTINUED UNSTABLE
ATMOSPHERE WARRANTS CHANCE POPS FOR CONVECTION ON FRIDAY BEFORE HIGH
PRESSURE BUILDS ACROSS REGION. TEMPERATURES SHOULD BE HELD DOWN A
FEW DEGREES TOMORROW GIVEN CONVECTIVE DEBRIS AND RAINFALL.
HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THRU THE MIDDLE OF
NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS MISSOURI
AND ILLINOIS. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 110 DEGREES DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. HEAT ADVISORY CRITERIA LOOKS
TO BE MET FOR THREE OR MORE CONSECUTIVE DAYS IN THE ST. LOUIS
METROPOLITAN AREA AND THEREFORE PLAN ON ISSUING AN EXCESSIVE HEAT
WATCH FOR SATURDAY THROUGH WEDNESDAY. BELIEVE OTHER AREAS OF CWA
WILL SEE HEAT ADVISORIES AS WELL...BUT THE METRO AREA WILL SEE THE
GREATEST LIKELIHOOD OF HAVING EXCESSIVE HEAT WARNING ISSUED FOR
IT. LITTLE CHANCE OF RAIN THROUGHOUT THE EXTENDED AS ATMOSPHERE
REMAINS CAPPED UNDER HIGH PRESSURE.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...THE AIR MASS HAS BECOME VERY UNSTABLE WITH MUCAPES
AOA 3000 J/KG ACRS ERN MO AND EXTREME WRN IL WHERE WKLY CONVERGENT
SFC FLOW EXISTS. THERE IS QUITE A BIT OF CU WITHIN THIS ZONE AND
THE LASTEST LAPS DATA INDICATES LITTLE IF ANY CAP REMAINS. OTHER
THAN AN ISOLD TSRA OVR JEFFERSON COUNTY...30 NM SOUTH OF
KSTL...THE AREA IS CURRENTLY VOID OF DEEP CONVECTION. ANTICIPATING
THAT WE WILL SEE ADDITIONAL SCT TSRA DEVELOPMENT AS THE AFTERNOON
PROGRESSES WITHIN THE INSTABILITY/CONVERGENCE AXIS. HOWEVER
CONFIDENCE OF ANY OF THIS DIRECTLY IMPACTING THE TERMINALS IS LOW
AND THEREFORE HAVE FCST VICINITY ATTM AND WL AMEND IF A DIRECT
IMPACT APPEARS MORE LIKELY. SCT TSRA WHICH DEVELOP THIS AFTERNOON
SHUD LAST INTO THE EARLY EVENING THEN DSIPT. A MORE ORGANIZED AREA
OF TSRA IS EXPECTED OVR THE NCNTRL PLAINS/UPR MS VLY REGION THIS
AFTERNOON AND EVENING. THIS CONVECTION IS EXPECTED TO GROW INTO A
LARGE MCS AND EVENTUALLY TRACK SEWD INTO MO AND WCNTRL IL LATE
TNGT THEN DSIPT AS IT MOVES THRU ERN MO/SW IL EARLY ON FRI MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 13, 2:21 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT THU JUL 13 2006
ILZ100-101-MOZ061-063-141200-
MADISON IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
321 PM CDT THU JUL 13 2006
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND EAST CENTRAL MISSOURI.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR
GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER
LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY...
THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD
WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY
HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES
COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT
INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
MOZ064-141200-
ST. LOUIS CITY-
321 PM CDT THU JUL 13 2006
...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI.
.DAY ONE...TONIGHT
A HEAT ADVISORY IS IN EFFECT THIS EVENING FOR THE CITY OF ST.
LOUIS AS TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH THE
HUMID CONDITIONS TO CREATE HEAT INDICES AROUND 105 DEGREES.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR
GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER
LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY...
THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD
WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY
HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES
COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT
INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027-
034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-
141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
321 PM CDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR
GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER
LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS
PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK
ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH
TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN
AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES FOR AN
EXTENDED PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
CVKING
In the hours before
Local storm report, Jul 13, 2:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM DOWNBURST FARMINGTON 37.78N 90.43W
07/13/2006 ST. FRANCOIS MO LAW ENFORCEMENT
LARGE TREE LIMBS AND TREES DOWN NEAR D AND O 2 MILES
NORTH OF FARMINGTON MO
&&
RPRZYBYLINSKILocal storm report, Jul 13, 2:08 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM DOWNBURST PARK HILLS 37.85N 90.53W
07/13/2006 ST. FRANCOIS MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN THE PARK HILLS AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 13, 2:26 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL PACIFIC 38.48N 90.75W
07/13/2006 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN PACIFIC MO BY SEVERE WEATHER
SPOTTER
&&
RPRZYBYLINSKILocal storm report, Jul 13, 3:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG PACIFIC 38.48N 90.75W
07/13/2006 FRANKLIN MO EMERGENCY MNGR
A FEW TREES DOWN IN TOWN...WINDS ESTIMATED AT 60 MPH.
&&
JKRAMPERThunderstorm Wind, Callaway
- When
- July 13, 3:30 PM CST
- Where
- Callaway County, 5 mi ESE of Fulton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -91.850
Several large tree branches were blown down and one tree was uprooted near the intersection of county roads 102W and 113N.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523452.